Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 13, 2020, 2:34 PM CDT for 4 counties in Wisconsin. It took effect at Sep 14, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 2:34 PM CDT (19:34 UTC)
- In effect from
- Sep 14, 2020, 1:00 AM CDT
- Expired
- Sep 14, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS73 KGRB 131934 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 234 PM CDT Sun Sep 13 2020 WIZ005-010>012-140345- /O.NEW.KGRB.FR.Y.0007.200914T0600Z-200914T1300Z/ Vilas-Oneida-Forest-Florence- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, and Spread Eagle 234 PM CDT Sun Sep 13 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures in the low to middle 30s will result in frost formation. * WHERE...Vilas, Oneida, Forest and Florence Counties. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
988 WWUS73 KGRB 140308 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1008 PM CDT Sun Sep 13 2020 WIZ005-010>012-141115- /O.CON.KGRB.FR.Y.0007.200914T0600Z-200914T1300Z/ Vilas-Oneida-Forest-Florence- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, and Spread Eagle 1008 PM CDT Sun Sep 13 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * WHAT...Temperatures in the low to middle 30s will result in frost formation. * WHERE...Vilas, Oneida, Forest and Florence Counties. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kurimski
204 WWUS73 KGRB 140956 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 456 AM CDT Mon Sep 14 2020 WIZ005-010>012-141300- /O.CON.KGRB.FR.Y.0007.000000T0000Z-200914T1300Z/ Vilas-Oneida-Forest-Florence- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, and Spread Eagle 456 AM CDT Mon Sep 14 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures in the low to middle 30s will result in frost formation. * WHERE...Vilas, Oneida, Forest and Florence Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 13, 12:55 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 13, 12:55 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1255 PM CDT Sun Sep 13 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 257 AM CDT Sun Sep 13 2020 Today: An upper-level trough axis will linger nearby this morning, which will keep some cloud cover in place across the area. Most of the precipitation will be out of the area, but the clouds may linger into the late morning before the trough/moisture slides far enough east for clearing to occur. In addition, a cold front is expected to sag southward into the area very late this afternoon with another band of clouds expected along the front, mainly near the U.P. border. Otherwise, a surface high pressure system is expected to build in behind the front. High temperatures will be a little warmer with more sunshine in place. High temperatures are expected to be in the mid to upper 60s to around 70 degrees. Tonight: The aforementioned front is expected to weaken and slow as it moves into central WI. This may allow at least partly cloudy skies to linger into the night over these area. The main impact this would have is to limit the fog potential in those areas and potentially keep the temperatures up a bit. Of course, that all depends on how much cloud cover is in place. High pressure will build in across northern portions of the area, allowing winds to become fairly light and allowing skies to clear. Patchy fog will likely develop in those areas, due to radiational cooling and recent rainfall. The fog could become locally dense overnight. Temperatures may drop enough to allow some patchy frost to form across the north as well. Overnight lows are forecast to be in the mid 30s across the north to the mid to upper 40s across central/east-central WI. Monday: The surface high pressure system is expected to shift eastward Monday morning, which will allow the slow moving front to lift northward as a warm front by Monday afternoon. The front is expected to be dry, but it will likely lead to at least partly cloudy skies right along and just north of the front. Most of northeast WI will remain north of the front, which will keep temperatures mainly in the 60s. Easterly flow off Lake Michigan will will likely keep temperatures even cooler along the shoreline, with a few places barely getting into the 60s. The warm front may actually push into central portions of the state, where temperatures may warm into the low 70s, depending on how far north the front lifts. Otherwise, fairly quiet weather will remain in place through the day. .LONG TERM...Monday Night Through Saturday Issued at 257 AM CDT Sun Sep 13 2020 Minimal changes to the previous forecast as weather will be fairly quiet/low impact this week. Tuesday...Surface high departs to the east while a low pressure moves across northern ND/MN. As the pressure gradient tightens between the high and low, this will develop somewhat strong and gusty southwest winds. Gusts up to 35 mph are expected on the land, with gusts up to 30 knots on the bay and lake. The gusty conditions will likely result in building waves along the shore which could create hazardous conditions for swimmers and small craft. Headlines may be needed as the event gets closer. Meanwhile, the southwest flow will push a sfc warm front through the area, with highs on Tuesday back in the middle 70s for most locations. Rest of the week...As the sfc low tracks north of the Great Lakes this will allow a cold front to move south across WI in the late Wednesday/Thursday time frame. Moisture remains limited and the 00Z runs of the GFS/EC/Canadian all keep the better dynamics much farther north, but kept a slight chance of showers in the forecast on Thursday for now. Instability (CAPE) is virtually zero, so not expecting any thunder at this time. Temperatures will cool off slightly behind the front, but remain around normal for mid- September with highs in the 60s and lows in the upper 30s to low 50s. This weekend...Surface high pressure will mainly work to keep conditions dry, however with some low level WAA and broad lift from the RRQ of an upper jet, could see a few showers or sprinkles may make their wait to the ground on occasion. Slight chance PoPs were included in the forecast. Temps to remain near normal. && .AVIATION...for 18Z TAF Issuance Issued at 1255 PM CDT Sun Sep 13 2020 The scattered MVFR cigs across the region will dissipate by mid- afternoon. While VFR conditions are expected through the end of the TAF period, a weak boundary is expected to slide south and east across the region late this evening through Monday morning. As a result, some clouds and possibly a few sprinkles will move across the central Wisconsin TAF sites. Behind the boundary, light winds and minimal clouds will allow fog and IFR visibilities to develop for a brief period over north-central Wisconsin before dissipating by daybreak Monday. Good flying conditions are then expected through the end of the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......KLJ AVIATION.......Hykin
Hazardous weather outlook, Sep 13, 2:45 AM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 245 AM CDT Sun Sep 13 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140745- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 245 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Areas of fog may develop tonight and persist into mid-morning Monday. The fog could become locally dense. Anyone traveling during this period should prepare for the possibility that fog will hamper travel. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty southwest winds on Tuesday will result in building waves on Lake Michigan, and could result in hazardous swimming conditions at Lake Michigan beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-140745- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 245 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty south to southwest winds will likely create conditions hazardous to small craft on the bay and lake Tuesday into Tuesday night. Cooley/KLJ
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.